Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Side effect from Flexiral??

gmiller22ggmiller22 Posts: 34
edited 06/11/2012 - 8:55 AM in Chronic Pain
Hey guys - Hope everyone is feeling good.

I have posted here before with some questions and info about me and you can also click my picture.

I have an appt with the Ortho on Wednesday but my Dr wanted to see me before I went to him. He put me on Vic every 6 hours instead of 8 and also gave me Flexiral and it seems like every since I started taking the Flexiral I wake up the next morning in horrible pain... It seems like every muscle in my body is messed up...

Is that a side effect from the med or is it normal, or should I not feel that in the morning?

Thanks for any input. I have seen a lot of people on this sight take, or have taken the Flexiral so hopefully ill get some feedback ;)


  • I used to take Flexiril regularly and never had the symptoms you describe. It sounds like it's not working for you, or that it's wearing off in the middle of the night.

    Do you only take it at night? Many times, it takes a few weeks for your body to get used to a new med, but I'd menion this to your doctor. He might want to try a different muscle relaxant.

    Keep us posted.
  • Thanks Cathie. I just started taking it on Tuesday so its only been 3 days. The first couple days I took it as directed (3 times a day) but I noticed it made me extremely tired I could barely keep my eyes open so now I try to take it in the evenings when I get home from work or right before bed.

    I have never woke up in pain like that since I have started having back pain so I think it has something to do with the medicine. It hurts the second I get out of bed all over my body, muscles I didn't even know I had ha. It usually eases up after being up for a couple hours but doesn't really go away until I take the Vicodin. I will call my Dr and see if the medicine is causing it but I have been doing a lot of reading on Fibromylagia and think I also may have that (I have been going to the doctors for about 4 years trying to figure out my pain and still going undiagnosed) so I have been doing some research on my own hoping to find some answers.

    Hopefully the appt with the Ortho goes well. Will keep you posted.

    Thanks for the advice... O:)
  • Hi gmiller,

    I know that when I take a medication that puts me into a deep sleep, I don't move around in my sleep or get up to walk off the pain in the middle of the night as much as normal. So as a result I hurt like crazy when I wake up. Since my body isn't used to being so sedentary the "drowsiness" side effect of any medication, becomes a pain generator in my sleep.


  • Thanks C - That is a good point but i'm not sure if that would be the case with me because the medicine makes my mouth really dry so I usually end up getting up 2-3 times a night to get a drink.

    But your right, I dont think I have slept that good in a long time. Although I am up every few hours the sleep I get has been pretty deep... Before I could wake up to a pin drop on the floor... not any more :)
  • Flexiril also made me so tierd during the day i could barely keep my eyes open while driving. When i took it at nite when going to bed i woke up with dry mouth also and could not snap out of the sleepy feeling. Dr changed it to zeneflex and i dont have that issue with the zeneflex. Good luck
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
  • I have been on Vic and Flexeril for a long while and have not really had any side effects from the Flex. My Ortho told me to take it before bed since A) it makes you sleepy and 2) it works best if you can relax and let it work. I, myself, get a negative reaction to Skelaxin. Now, the Vicodin will mess me up. Headaches and flushes.

    There are so many other muscle relaxers so maybe you can suggest switching. I do hope you get something that is right for you, pain stinks.

  • When I first started flexeril, it also made me very tired, would knock me out for at least 4 hours. Now, it doesn't do that anymore. I was thinking along the lines of what haglandc said, maybe you're not moving as much when you're asleep after taking it. I would definitely mention it to your doctor though, to get his opinion. When I couldn't stay on flexeril because of working, my doc switched me to baclofen, no side effects from that at all for me (except maybe dry-mouth, but that could be from the other meds I'm on too).
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • Hello,
    I was on this about 6mnths took it at bed time,so i wouldnt tired during the day it helped me sleep with out pain,i stopped taking it when i would have to urinate in middle of night and i had a hard time starting to go-.i pushed and pushed then would finally go that was the end of that,but it did help me sleep,failed l-4-5 fusion. Rick ncpa
  • gives me an extreme headache. I won't touch the stuff.
    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
  • Flexeril makes me so sleepy...for days. switched to skelaxin and found it to be much better. Best to tell your Doc what is goin on. Hope you get to feelin better soon!
  • Thanks for all the helpful feedback. I do believe its from not moving as much in my sleep. I have been taking it now for a little over a week and the pain in the morning has lightened up has not disappeared so maybe its my body getting adjusted to it.

    I am still only taking it at night time because of the sleepiness that comes with it, if the pain is really bad I will take a half during the day and its not so bad but I am going to ask my Dr if he can give me something similar for daytime that wont make me so sleepy because my pain is mainly during the day at work. I sit at a desk for 10 hours a day and we are only aloud 3 breaks all day so that is really hard on my back. The flexeral does help with my pain but makes me to tired to take while working.

    Any suggestions on ones that wouldn't make me so tired? I guess everyone is different so its just trial and error... What may work for you may not work for me... guess I just need to talk to my Dr.

    Thanks again everyone.

    Hope your all enjoying your summer B)
  • When my pm switched me to baclofen because the flexeril knocked me out, he said in his experience, he noticed that people who flexeril made tired, baclofen didn't, and vice versa. Might be something to ask your doc about.
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • I am the oddball of the bunch. Flexeril does nothing for me unless I take it at the same time as my pain meds. Then it still does not make me tired, sleepy, nothing. It actually seems to help my pain meds work better. If I take it alone, nadda, nothing. But of course I am someone that can take a xanex and be on top of the ceiling! Anything that's supposed to slow you down speeds me up. Oddball...told ya.
This discussion has been closed.
Sign In or Register to comment.